Hail, Fulton
- When
- May 27, 2:05 PM EST
- Where
- Fulton County, Caroga Lake
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.150, -74.500
Penny size hail was reported at Caroga Lake during a thunderstorm.
A warm, humid airmass, combined with the approach of a cold front from the Great Lakes, led to scattered thunderstorms during the late afternoon and evening hours of Sunday May 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A warm, humid airmass, combined with the approach of a cold front from the Great Lakes, led to scattered thunderstorms during the late afternoon and evening hours of Sunday May 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 27, 12:44 PM EST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 144 PM EDT SUN MAY 27 2007 .SYNOPSIS... A LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CANADA WILL DRAG A WARM FRONT THROUGH OUR AREA THIS AFTERNOON AND A COLD FRONT THROUGH THE REGION TONIGHT. THE COMBINATION OF THESE TWO FRONTAL BOUNDARIES AND DAYTIME HEATING TODAY WILL RESULT IN SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON THROUGH TONIGHT. ON MEMORIAL DAY...AFTER A FEW LINGERING SHOWERS AND THUNDERSTORMS EARLY IN THE DAY...HIGH PRESSURE WILL BUILD INTO THE REGION DURING THE AFTERNOON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SURFACE DEW POINT BOUNDARY WEST OF THE REGION...AND SOME RAIN TRACKING THROUGH NORTHERN AREAS WILL EXIT BEFORE NOON...AS WILL SOME SCATTERED SHOWERS AROUND THE CATSKILLS...HEADING TOWARD THE BERKSHIRES AND NW CT. STILL SOME MID AND HIGH CLOUD COVER OVER THE REGION...BUT TENDING TO THIN IN SPOTS. SOME SUNSHINE WILL HELP TEMPERATURES TO WARM...BUT LOW LEVEL WINDS WILL NOT INCREASE UNTIL TOWARD EVENING...SO MIXING POTENTIAL SUGGESTS SHAVING A DEGREE OR TWO OFF CURRENT MAX TEMPERATURES...BUT STILL...70S AND LOWER 80S EVERYWHERE...WITH WARMEST AROUND POU AND NW CT. COLD FRONT IN OHIO VALLEY WILL TRACK STEADILY TOWARD THE REGION...AND DECETN INSTABILITY IN THE WARM SECTOR. THE STRONGEST LOW LEVEL JET ENERGY WILL BE TRACKING NORTH OF THE BEST INSTABILITY...AND THE UPPER DYNAMICS WILL BE TRACKING NORTH AS WELL. NOT MUCH SEVERE WEATHER YESTERDAY AND LAST NIGHT WITH THE SYSTEM WHEN IT WAS IN THE MIDWEST AND WESTERN GREAT LAKES...SO WE WILL SEE WHAT CONVECTION DEVELOPS THIS AFTERNOON...TO GAGE SEVERE POTENTIAL LATE THIS AFTERNOON AND EVENING HERE...BEFORE DIURNAL COOLING MAY WEAKEN CONVECTION. BASED ON UPSTREAM WIND AND MOISTURE FIELDS...ISOLATED MARGINALLY SEVERE WIND AND HAIL POSSIBLE IN STRONGEST STORMS. AREAL EXTENT OF ANY CONVECTION LOOKS TO BE QUITE LIMITED SOUTH OF THE MOHAWK VALLEY...CAPITAL DISTRICT AND NORTHERN BERKSHIRES THROUGH SUNSET. LOCALLY HEAVY RAIN POTENTIAL NORTH OF THE MOHAWK VALLEY INTO SOUTHERN VT LATE THIS AFTERNOON INTO THIS EVENING...WITH SOME TRAINING OF CONVECTION POSSIBLE. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL DRAG A COLD FRONT INTO WESTERN NEW YORK THIS EVENING. THE COLD FRONT WILL MOVE INTO CENTRAL NEW YORK AROUND 06Z AND THEN THE FRONT SLOWS AS IT HAS TROUBLE PUSHING THROUGH FAR SOUTHEAST PORTION OF FA MONDAY MORNING. LOOKS LIKE THE STRONGEST LOW LEVEL FORCING WILL BE ALONG AND NORTH OF THE MOHAWK VALLEY...CAPITAL DISTRICT AND NORTHERN BERKSHIRES DUE TO THE THERMAL PACKING AT THE BOUNDARY LAYER ALONG THE FRONT...AND THE NORTHERN TRACK OF THE LOW LEVEL JET SEGMENT. ONCE THE FRONTOGENESIS SAGS INTO SOUTHERN AREAS OVERNIGHT...INSTABILITY WILL BE LESS...LOW LEVEL JET WILL TRANSLATE EAST AND NORTH OF THE REGION...SO JUST SCATTERED CONVECTION SHOULD BE THE RULE FROM CATSKILLS THROUGH TACONICS...SOUTHERN BERKSHIRES AND NW CT THROUGH TONIGHT. WILL STILL KEEP AN EYE ON PULSE TYPE SEVERE POTENTIAL AND LOCALLY HEAVY RAIN. SOME REDEVELOPMENT OF SCATTERED SHOWER ACTIVITY POSSIBLE TACONICS AND NW CT THROUGH MIDDAY MONDAY AS LOW LEVEL BOUNDARY CONTINUES TO SINK GRADUALLY SOUTH THROUGH THE DAY, && .LONG TERM /TUESDAY THROUGH SUNDAY/... HAVE MADE NO CHANGES TO PREVIOUS GRID FIELDS BEYOND MONDAY NIGHT. HIGH PRESSURE WILL DOMINATE OUR WEATHER DURING THE MID WEEK PERIOD WITH DRY WEATHER EXPECTED FROM MONDAY NIGHT THROUGH AT LEAST WEDNESDAY NIGHT WITH A RETURN TO MORE UNSETTLED CONDITIONS THURSDAY INTO NEXT WEEKEND WITH NEXT SHORT WAVE MOVING INTO EASTERN CANADA. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SCATTERED THUNDERSTORMS ARE DEVELOPING IN CENTRAL AND WESTERN NY NOW. BASED ON RADAR TRENDS...ONE CLUSTER WILL SKIRT JUST NORTH OF GFL BETWEEN 19Z AND 22Z...AND IT WILL BE A CLOSE SHAVE. ANY THUNDERSTORMS WILL CONTAIN VERY BRIEF REDUCTIONS IN CEILING AND VISIBILITIES TO MVFR/IFR CONDITIONS. SOUTH WINDS THIS AFTERNOON WILL GENERALLY BE 10 TO 15 KT...BUT SOME GUSTS NEAR 20 KT POSSIBLE...AND GUSTS OVER 30 KT POSSIBLE IN THUNDERSTORMS. MVFR IS INDICATED IN ANY SHOWERS AND THUNDERSTORMS IN THE GFL AND ALB AREAS THROUGH THIS EVENING. MOST OF THE STRONGEST THUNDERSTORM ACTIVITY WILL TRACK NORTH OF ALB...SO INDICATING SHOWERS WITH CB CEILINGS UNTIL CHARACTER OF CONVECTION MORE APPARENT. POU MAY NOT SEE MUCH IF ANY SHOWER OR THUNDERSTORM ACTIVITY WITH THIS FRONTAL PASSAGE SO DOWNPLAYING IN TAF AT THIS TIME. SOME LINGERING FOG TOWARD SUNRISE WHERE RAIN DOES OCCUR...BUT ONLY TO MVFR LEVELS...BECAUSE SOME CLOUD COVER WILL LINGER...PREVENTING TOO MUCH FOG. AFTER SUNRISE...WINDS SHIFT TO WEST AND CLOUDS SHIFT SOUTH AND EAST...WITH VFR CONDITIONS EVERYWHERE. OUTLOOK... TUESDAY AND WEDNESDAY...VFR. THURSDAY...VFR WITH MVFR POSSIBLE. && .HYDROLOGY... RIVERS CONTINUE AT LOW FLOWS RESULTING FROM A PROLONGED PERIOD OF FAIRLY DRY WEATHER AND ABOVE NORMAL TEMPERATURES. SCATTERED SHOWERS...POSSIBLY A FEW THUNDERSTORMS...WITH THE WARM FRONT WILL HAVE LITTLE EFFECT ASIDE FROM GREENING UP THE GRASS. DURING THE MIDDLE OF THE DAY SCATTERED AIRMASS TYPE THUNDERSTORMS ARE LIKELY TO BRING TORRENTIAL DOWNPOURS TO SMALL AREAS WHICH MAY RESULT IN LOCALIZED FLOODING WHICH WILL QUICKLY SUBSIDE ONCE THE RAIN TAPERS OFF. THEY WILL HAVE LITTLE EFFECT ON THE RIVERS. AS THE FRONT APPROACHES AN INSTABILITY LINE MAY FORM WITH CELLS TRAINING ALONG THE LINE WHICH COULD RESULT IN BANDS OF HEAVY RAIN WHICH COULD RESULT IN BANKFULL STREAMS AND SMALL RIVERS. OVER LARGER RIVER BASINS... RAIN IS NOT EXPECTED TO BE HEAVY ENOUGH TO BRING WATER LEVELS UP MORE THAN A FEW INCHES AS MUCH OF THE RAIN WILL SOAK INTO THE GROUND WHICH IS NOW FAIRLY DRY. DRY AIR WILL MOVE IN MONDAY AND DOMINATE THE WEATHER THROUGH WEDNESDAY AFTER WHICH ANOTHER DISTURBANCE IS LIKELY TO BRING MORE UNSETTLED WEATHER. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && AVIATION...NAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1132 AM EDT SUN MAY 27 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-281545- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1132 AM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH EARLY MONDAY AS A STRONG COLD FRONT MOVES FROM NORTHWEST TO SOUTHEAST THROUGH THE REGION TONIGHT. THE MAIN THREAT FROM THESE STORMS IS THE POTENTIAL FOR DAMAGING WINDS AND TO A LESSER EXTENT LARGE HAIL. IN ADDITION TRAINING OF THUNDERSTORMS IS POSSIBLE ESPECIALLY LATE THIS AFTERNOON THROUGH TONIGHT. IF TRAINING OCCURS...LOCALIZED RAINFALL AMOUNTS OF SEVERAL INCHES WOULD BE POSSIBLE IN A SHORT PERIOD OF TIME WHICH MAY PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 204 PM EDT SUN MAY 27 2007 NYZ033-038-082-271900- HAMILTON NY-SOUTHERN HERKIMER NY-NORTHERN FULTON NY- 204 PM EDT SUN MAY 27 2007 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HAMILTON...EAST CENTRAL HERKIMER AND NORTHERN FULTON COUNTIES... AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED NEAR MIDDLEVILLE...OR ABOUT 7 MILES NORTH OF LITTLE FALLS...AND MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... STRATFORD BY 210 PM EDT. CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 225 PM EDT. 6 MILES NORTH OF CRANBERRY CREEK AND 8 MILES SOUTH OF SACANDAGA CAMPGROUND BY 240 PM EDT. NORTHVILLE AND NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 245 PM EDT. IF ON OR NEAR CAROGA LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM FRUGIS/KL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 251 PM EDT SUN MAY 27 2007 NYZ041-050-272015- SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY- 251 PM EDT SUN MAY 27 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHERN SARATOGA COUNTY BETWEEN 310 PM AND 415 PM... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND HAIL. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF EDINBURG...OR ABOUT OVER GLOVERSVILLE...AND MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... EDINBURG BY 310 PM EDT. 9 MILES NORTH OF ROCK CITY FALLS BY 315 PM EDT. CORINTH BY 325 PM EDT. THIS STORM MAY IMPACT SARATOGA LAKE BETWEEN 330 PM AND 415 PM. IF ON OR NEAR SARATOGA LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM FRUGIS/KL
The Albany radar (KENX), 72 km away, was scanning. The volume nearest the first event began at 19:03 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported at Caroga Lake during a thunderstorm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2007Every state in 2007This day in weather historyWarnings in New York, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33791.